Oklahoma, 2003Flood in Oklahoma, June 27, 2003
June 27, 2003 · NWS OUN · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- $10,000
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 26, 8:30 PM CST, 4 hours 30 minutes earlier.
Area forecast discussion, Jun 26, 8:30 PM CST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
930 PM CDT THU JUN 26 2003
ONLY MINOR CHANGES TO GOING FORECAST AS CLOUDS HAVE CLEARED
SOUTHEAST OKLAHOMA THIS EVENING. HOWEVER SOME MID AND HIGH CLOUDS
WERE STREAMING BACK ACROSS THE SOUTH FROM CONVECTION ACROSS FAR
SOUTHWEST TX. OTHERWISE...NOT SURE HOW MUCH FOG THERE MAY BE LATTER
TONIGHT WITH THE DRIER AIR FILTERING INTO THE AREA...BUT WILL LEAVE
IT ALONE FOR NOW. UPDATES OUT SHORTLY.
30
-----------------------------------------------------
150 PM CDT THU JUN 26 2003
SFC FRONT HAS CLEARED THE OUN CWA THIS AFTERNOON... BUT AS IS TO BE
EXPECTED FOR ANY FROPA IN LATE JUNE... THE PROCESS IS QUITE MESSY.
THE FRONTAL SFC IS BECOMING INCREASINGLY SHALLOW WITH TIME... AND
THE 850 FRONT STILL LIES ACROSS THE SRN ZONES AND APPEARS TO BE
HELPING TO MAINTAIN WEAK MCS ACROSS SRN OK. EXPECT AREA OF RAIN TO
BASICALLY DISSIPATE BY 00Z... IF NOT BEFORE... WITH FOCUS FOR
ADDITIONAL DEEP CONVECTIVE DEVELOPMENT SHIFTING FAR TO THE WEST OF
THE OUN CWA THIS EVENING/OVERNIGHT IN REGION OF DEEP/MOIST UPSLOPE
FLOW AND SFC HEATING. SHORT TERM MODEL GUIDANCE IS CONSISTENT IN
SIGNIFICANT DRYING NEAR 850 MB... ALONG WITH WEAK COLD ADVECTION AND
LOW LEVEL FRONTOLYSIS SPREADING ACROSS MOST OF THE FORECAST AREA
THROUGH 18Z FRI... WHICH ARE ALL NEGTIVE FACTORS FOR PRECIP. STILL
MAY MENTION SLGT CHC POPS OVER SW ZONES LATE TONIGHT AND FRI MORNING
FOR SMALL PROBABILITY OF MCS AFFECTING THIS AREA AS WINDS VEER IN
THE SFC-850 LAYER AND 850 BOUNDARY STALLS TO SOUTH OF HIGHWAY 287
CORRIDOR.
SOME POTENTIAL FOR HIGH PLAINS ACTIVITY... AND ADDITIONAL
SHOWERS/STORMS ASSOCIATED WITH WAA/LLJ TO AFFECT NW/NRN/WRN OK
BEGINNING SAT AFT INTO SUN... AND WILL CONT WITH LOW POPS FOR THESE
PERIODS IN THE AFOREMENTIONED AREAS. WILL CONT WITH DRY FORECAST
WITH WARMING TEMP THEREAFTER THROUGH THE EXTENDED PERIODS. THANKS
FOR COORD WITH FTW/DDC.
OKC 58 85 62 88 / 0 0 0 10
HBR 59 86 63 91 / 10 0 0 10
SPS 62 87 64 93 / 20 0 0 0
GAG 52 88 59 91 / 10 0 10 10
PNC 57 86 63 88 / 0 0 0 10
DUA 65 87 65 89 / 10 10 0 0
.OUN...
OK...NONE.
TX...NONE.
Hazardous weather outlook, Jun 26, 11:00 AM CST, 14 hours before
OKZ004>048-050>052-TXZ083>090-271200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT THU JUN 26 2003
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
NO SEVERE THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.
DISCUSSION...
WIDESPREAD RAIN AND PROBABLY A FEW THUNDERSTORMS WILL REMAIN OVER
SOUTHERN OKLAHOMA AND NORTHERN TEXAS THROUGH MUCH OF THE AFTERNOON.
THERE IS INSUFFICIENT INSTABILITY TO SUPPORT SEVERE THUNDERSTORMS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY JUN 27.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...80 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...LESS THAN 5 PERCENT.
OTHER HAZARDOUS WEATHER...
NO OTHER HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
THERE IS A CHANCE FOR THUNDERSTORMS IN THE NORTHWEST HALF OF
OKLAHOMA SUNDAY.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
TOMORROW.
CMSFlood, Cotton
- When
- June 27, 1:00 AM CST to 7:00 AM CST
- Where
- Cotton forecast zone
- Crop damage
- $10,000
- Reported by
- UNKNOWN
- Coordinates
- 34.290, -98.372 (the zone’s center; the record gives no point)
East Cache Creek near Walters crested at 0100 CST at 21.7 feet, or 0.7 feet above flood stage. Only low-lying agricultural lands were flooded along the creek.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in Minnesota, June 27, 2003$2.2 million · 1 in hail · 2 events
- Flooding in Iowa, June 27 to 30, 2003$225,000 · 15 events
- Damaging Winds in Nebraska, June 27, 2003$125,000 · 56 kt wind · 4 events
- Heavy Rain in Louisiana, June 27, 2003$25,000 · 1 event
- Hail in Kansas, June 27, 20033 in hail · 17 events
- Hail in Kansas, June 27, 20032.75 in hail · 16 events
- Hail and Damaging Winds in South Dakota, June 27, 20031 in hail · 12 events
- Tornadoes and Hail in North Dakota, June 27, 2003F0 · 12 events
- Hail and Damaging Winds in Massachusetts, June 27, 2003$15,000 · 50 kt wind · 3 events
- Hail and Damaging Wind in Iowa, June 27, 2003$4,000 · 1 in hail · 8 events
- Hail and Damaging Winds in Minnesota, June 27, 20031.75 in hail · 7 events
- Hail and Damaging Winds in Maine, June 27, 20031.75 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5362820.